Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 343, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 7, 2011, 8:48 PM CDT for Wayne County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 8:48 PM CDT (01:48 UTC)
- Expired
- Aug 7, 2011, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:26 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 7, 6:26 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATED FOR 00Z AVIATION FORECAST DISCUSSION.
&&
.SHORT TERM...
CONVECTION OVER SOUTHERN ILLINOIS HAS DISSIPATED. LITTLE IN
THE WAY OF CU DESPITE INSTABILITY. CAP STILL EXISTED EARLY
AFTERNOON OVER MOST OF THE AREA EXCEPT FOR SOUTHERN ILLINOIS.
HEAT ADVISORY WORKED OUT FINE FOR THE AREA FOR THE MOST PART.
WILL LET IT RIDE UNTIL 7 PM.. DO NOT PLAN ON ONE FOR MONDAY...
THOUGH SOME PLACES...ESPECIALLY SOUTH MAY GET CLOSE. TOO MANY
QUESTION MARKS AT THIS POINT.
WILL PLAY DOWN POPS AS WE HEAD INTO THE EVENING HOURS. FOCUS
IS NOW ON CONVECTION NEAR IN THE KMCI AREA...MOVING EAST/SOUTHEAST.
WILL RAISE POPS AFTER MIDNIGHT...TO ACCOUNT FOR THE POSSIBILITY
THAT THIS CONVECTION WILL MAKE IT INTO THE AREA...AND THE EVENING
SHIFT CAN ADJUST ACCORDINGLY.
MONDAY...FRONTAL BOUNDARY FORECAST TO SETTLE INTO THE NORTHERN
PART OF OUR CWFA...WITH CONVECTIVE CHANCES CONTINUING AS A WAVE
IS FORECAST TO RIDE ALONG THE FRONT. THE INITIAL FRONT SHOULD
HANG UP MONDAY NIGHT...AND WAIT UPON A MORE SIGNIFICANT FRONT
THAT WILL APPROACH THE AREA TUESDAY MORNING. AS A RESULT
CONVECTIVE CHANCES WILL CONTINUE THROUGH MONDAY NIGHT INTO
TUESDAY. SLIGHT RISK FOR SEVERE STORMS WILL CONTINUE AS WELL AT
LEAST THROUGH MONDAY NIGHT.
AFTER THE TUESDAY CHANCE DEPARTS OFF TO THE EAST...HAVE A DRY
FORECAST TUESDAY NIGHT INTO WEDNESDAY. LOOKS LIKE WE WILL ACTUALLY
SCOUR OUT THE STUBBORN HIGH DEW POINT AIR.
BASICALLY USED A BLEND OF SHORT TERM MODEL DATA FOR THE FORECAST.
GFS/NAM MOS GUIDANCE BLEND USED FOR TEMPERATURES.
.LONG TERM...
FOR THE PERIOD THURSDAY THROUGH SUNDAY...THE UPPER LEVEL FLOW
PATTERN IS STILL EXPECTED TO UNDERGO AMPLIFICATION...SUPPORTED
BY A WAVE FORECAST TO MOVE ACROSS THE UPPER MIDWEST AND GREAT
LAKES REGION LATE FRIDAY THROUGH SATURDAY. IT WILL CARVE OUT
A LONG WAVE OVER THE EASTERN CONUS BY THE WEEKEND...WITH THE
RIDGE RETROGRADING FARTHER WEST INTO THE INTERMOUNTAIN AND
DESERT SOUTHWEST REGIONS. WE CONTINUE TO FOLLOW THE GUIDANCE
OF HPC...SINCE WE AGREE WITH THEIR BLEND SOLUTION FOR THE MOST
PART. CONTINUE TO SEE RESPECTABLE MODEL AGREEMENT...SO A GFS/ECMWF
BLEND TO START FOLLOWED BY AN INCORPORATION OF THE ENSEMBLE
SUITES SEEMS REASONABLE.
THE CHALLENGE WILL BE TIMING SUBTLE SHORT WAVES FORECAST TO MOVE
WNW/ESE ACROSS THE REGION...UNTIL THE MODELS BRING A FRONT
THROUGH THE AREA SOMETIME SATURDAY. WILL KEEP CHANCE POPS FOR
CONVECTION GOING IN THE FORECAST UNTIL THE FRONT IS FORECAST TO
COME THROUGH...GIVEN THE UNSETTLED LOOK TO THE MID LEVEL FLOW
PATTERN. WILL DRY IT OUT SATURDAY NIGHT THROUGH SUNDAY IN THE
WAKE OF THE FRONT.
AS STATED YESTERDAY...MUCH MORE TOLERABLE CONDITIONS EXPECTED IN
THE LONG TERM...WITH TEMPS AND HUMIDITY MORE NORMAL FOR THIS TIME
OF YEAR. WE BLENDED EXISTING GRID NUMBERS WITH THE LATEST MEX/HPC
GUIDANCE FOR MAX/MIN TEMPS.
&&
.AVIATION...
MAIN CONCERN THIS EVENING IS SHRA/TSRA HEADING IN THIS DIRECTION
FROM CENTRAL MISSOURI. RIGHT NOW...OPTED FOR A VCTS IN THE
TAFS...BUT MAY BE UPDATING TO ADD A PREDOMINANT TSRA OR TEMPO GROUP
WITHIN THE NEXT HOUR OR SO AS CONFIDENCE GROWS WITH REGARDS TO THE
THE EVOLUTION OF THESE STORMS. THE STORMS SHOULD ONLY LAST A FEW
HOURS AT MOST AND THEN SOME LIGHT FOG WILL BE POSSIBLE TOWARD
DAWN...ESPECIALLY IF THE SITES RECEIVE SOME RAIN. FOR MONDAY...THERE
WILL BE A FRONT JUST TO THE NORTH OF KEVV. SO MENTIONED CB IN THE
KEVV/KOWB TAFS DUE STORMS THAT COULD FORM NEAR THE FRONT AND AFFECT
MAINLY THOSE TAF SITES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Aug 7, 7:00 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT SUN AUG 7 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 700 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIIGHT...AS A CONVECTIVE COMPLEX OVER NORTHWEST MISSOURI HEADS EAST SOUTHEAST TOWARD THE REGION. SHOULD IT HOLD TOGETHER...MOST OF THE ACTIVITY WILL BE THIS EVENING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...THEN LATER TONIGHT FARTHER SOUTH AND EAST INTO OUR REGION. THE MAIN HAZARDS WILL BE STRONG WIND GUSTS AND MARGINALLY SEVERE HAIL UP TO QUARTER IN SIXE. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY AND MONDAY NIGHT AS A FRONT HANGS UP ACROSS THE AREA. THE FRONT WILL EVENTUALLY MOVE THROUGH BY TUESDAY. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS IF SEVERE THUNDERSTORMS DEVELOP. STORMS MAY ALSO PRODUCE TORRENTIAL DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. AFTER A BRIEF REPRIEVE FROM THE THUNDERSTORM ACTIVITY TUESDAY NIGHT AND WEDNESDAY...THE CHANCE FOR ISOLATED TO SCATTERED STORMS RETURNS DURING THE LATE WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...ESPECIALLY MONDAY AND MONDAY NIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 50 min |
| Aug 7, 9:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 44 min |
| Aug 7, 10:03 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, New Madrid, Stoddard, Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.